Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|blackdesert - Mon Jul 18, 2005 2:17 pm||
Basically my question is in regards to interactions of birth control pills with other medicines. Do antihistamine allergy relief drugs lessen the effect of birth control pills? (The tablets in question being Piriton tablets containing Chlorpheniramine, and I have been taking Microlite, a combined oral contraceptive). I have been getting conflicting answers and would just like to know for sure, because I had unprotected sex after taking them and it didnt occur to me at the time that it could be a problem. Now that it has occured to me Im really worried it could have lessen the effectiveness and that I could be pregnant.
|Dr. Anthony Solomon - Mon Jul 18, 2005 4:41 pm||
Antihistamines, and in particular chlorpheniramine, do not affect the efficacy of oestrogens and progestogens, which are the ingredients of the combined oral contraceptive.
Dr Anthony Solomon
Consultant Physician, Tropical & Genitourinary Medicine
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.